Anyone take Restoril for sleep?

Discussion in 'Fibromyalgia Main Forum' started by steach, Dec 26, 2009.

  1. steach

    steach Member

    Hi Friends-

    I have been dealing with insominia for quite some time now. My sleep patterns -well- I have none. My doc feels this is contribuiting to the worsening of CFS and lack of human growth hormone (produced while in deep sleep).

    Anyway, I started my first, 30mg, dose tonight. I am awake now because I had to go to the potty! :) LOL Anyway, if their were an earthquake that hit, I would have slept through it! This is the first time in a LONG time that I actually got into a deep sleep (which we need to repair the body). My only side effects were: feeling like the room was spinning when my head hit the pillow and nausea; maybe because this is my first dose and a 30mg capsule. I will find out if I need to have my doc lower the dose or just get used to it.

    Are any of you taking this med? What are your opinions? Anything I should know about while taking this med?

    Happy Holidays!
  2. ladybugmandy

    ladybugmandy Member

    hi mom has been on temazepam (restoril) for many years and likes it. i think 30 mg is the maximum dose so you could maybe try a lower dose and see if that works....?

    when i run out of my sleeping pills, i take restoril and like it a lot.

    they say benzos are addictive but my mother has not increased her dose in a long time.

    glad you found something to help you sleep.
  3. illroy

    illroy Member

    I used it for a while many years ago. It was great for a few days and then the good effects of better sleep wore off. It's addictive and must be tapered off carefully. I don't recommend it to anybody.
  4. steach

    steach Member

    After I went back to sleep and woke-up, I felt very, very sluggish and tired throughout the next day -and- the nausea was horrible. I haven't taken it since. My doc is away right now so I can't call the office.

    I think the dosage was too high. I am debating whether or not to take half of the capsule to see what happens.

    Any suggestions?

  5. ladybugmandy

    ladybugmandy Member

    i would try the half pill if it was the only way i could get to sleep for the moment. i dont think it would harm you as long as you don't combine it with other things.
  6. Andrew111

    Andrew111 Member

    I am taking full strength restoril and I had no bad reactions on the first day. Because you say your nausea was horrible, I'd suggest waiting until your doctor comes back. Maybe he will try a different sleeping pill

    BTW, some people with CFS have very strong reactions to drugs. If you try another pill, maybe try a quarter dose the first night.

    Also, if it will take a long time for your doctor to get back, you can try melatonin time release. I take it in addition to sleeping pills. It's over the counter at health food stores.